Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 106, NWS Birmingham, AL

June 7, 2007Clay County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jun 7, 2007, 5:31 PM CDT for Clay County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2007, 5:31 PM CDT (22:31 UTC)
Expired
Jun 7, 2007, 6:00 PM CDT
In force
29 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

County Clay County, AL

The radar

The Birmingham radar (KBMX), 73 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 292 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
292 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 072233
SVRBMX
ALC027-072300-
/O.NEW.KBMX.SV.W.0106.070607T2231Z-070607T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
531 PM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLAY COUNTY IN EAST CENTRAL ALABAMA...

* UNTIL 600 PM CDT

* AT 528 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROSELLE...OR 10 MILES EAST
  OF SYLACAUGA...AND MOVING NORTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSELLE BY 545 PM CDT...
  8 MILES SOUTHWEST OF SPRINGHILL BY 600 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3314 8614 3311 8599 3328 8577 3340 8591

$$

JRA
1 follow-up statement
000 
WWUS54 KBMX 072248
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
547 PM CDT THU JUN 7 2007

ALC027-072300-
/O.CON.KBMX.SV.W.0106.000000T0000Z-070607T2300Z/
CLAY AL-
547 PM CDT THU JUN 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN CLAY COUNTY...

AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ROSELLE...OR ABOUT 15
MILES SOUTH OF TALLADEGA...MOVING NORTHEAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRINGHILL AND 7 MILES WEST OF ASHLAND BY 600 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3314 8614 3311 8599 3328 8577 3340 8591

$$

JRA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:34 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jun 7, 3:34 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 PM CDT THU JUN 7 2007

.DISCUSSION...

A BIT OF GOOD NEWS IN THE RAIN DEPARTMENT IS THAT AFTERNOON
THUNDERSTORMS WILL REMAIN IN THE FORECAST ON FRIDAY AND CONTINUE
THROUGH SATURDAY. WITH THE INCREASE IN MOISTURE OVER THE FORECAST
AREA...EXPECT THESE SHOWERS TO DROP AT LEAST HALF AN INCH OF RAIN
IF NOT SLIGHTLY MORE. ALTHOUGH NOT A DROUGHT BUSTER RAIN BY ANY
MEANS...IT WILL BE ENOUGH TO AT LEAST WATER THE GRASS AND ALLOW
IT TO TURN FROM BROWN TO GREEN. AT LEAST IN THE SHORT TERM.

A WEAK FRONT WILL MOVE THROUGH THE AREA ON SATURDAY. THIS FRONT
COULD ENHANCE LIFT WHICH COULD HELP IN THE DEVELOPMENT OF STRONGER
THUNDERSTORMS. THESE STORMS COULD PRODUCE LOCALLY HEAVY
RAIN...WIND GUSTS OF UP TO 35 MPH...AND POSSIBLY SMALL TO MEDIUM
SIZE HAIL.

THE FRONT SHOULD BE OUT OF THE FORECAST AREA BY SUNDAY AS HIGH
PRESSURE ONCE AGAIN SETS IN. A BRIEF BREAK IN THE RAIN IS
EXPECTED...BUT WILL NOT BE LONG LASTING. BY TUESDAY...MODELS
INDICATE THAT THE HIGH PRESSURE WILL THEN MOVE EAST ALLOWING A
SOUTHERLY FLOW TO SET UP OVER THE AREA. THIS WILL ONCE AGAIN
INCREASE MOISTURE WHICH IN TURN WILL ENHANCE RAIN CHANCES. THIS
CAN ALSO BE SEEN BY MODELS SHOWING PW VALUES LESS THAN AN INCH ON
SUNDAY AND MONDAY...BUT BY TUESDAY...VALUES JUMP TO 1.50 INCHES.
TOWARDS THE END OF THE WEEK...PW VALUES WILL PEAK AT 1.70 INCHES.
THIS IS GOOD NEWS AS MODELS INDICATE THAT AFTERNOON CONVECTION
WILL CONTINUE THROUGH THE END OF THE WEEK.

TEMPERATURE WISE...AFTER A FEW WARM DAYS...THEY WILL GO BACK DOWN
TO NEARLY NORMAL. NO SIGNIFICANT WARM UPS ARE EXPECTED THROUGH THE
ENTIRE FORECAST PERIOD.

&&

.AVIATION...18Z TAF DISCUSSION.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED
AFTER 18Z ACROSS CENTRAL ALABAMA. CHANCES ARE A BIT LOW FOR
MENTION IN THE TERMINALS JUST YET...BUT WILL MONITOR CONDITIONS
THIS AFTERNOON FOR A POSSIBLE UPDATE. BEST CHANCES APPEAR TO BE
NEAR TCL/MGM/TOI. PATCHY AREAS OF 060 CLOUDS OVERNIGHT WITH THE
STRATUS DEVELOPING FROM SOUTH TO NORTH AFTER 09Z. WINDS AROUND
2000FT WERE BETWEEN 25-30KTS AND JUST BELOW LLWS CRITERIA. SURFACE
WINDS WILL INCREASE TO AROUND 10KTS BY 17Z WITH A SOUTHERLY
COMPONENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     68  90  70  89  63 /  10  40  20  30  20
ANNISTON    71  90  70  89  65 /  10  30  20  30  20
BIRMINGHAM  74  91  72  89  66 /  10  40  20  40  20
TUSCALOOSA  73  91  71  90  66 /  10  50  20  40  20
CALERA      73  91  71  88  67 /  10  50  20  40  20
AUBURN      70  93  72  90  68 /  10  40  20  40  20
MONTGOMERY  74  94  72  92  69 /  20  50  20  50  20
TROY        71  93  71  90  69 /  20  50  20  50  20

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...NONE.

&&
Hazardous weather outlook, Jun 7, 1:26 PM CDT, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
126 PM CDT THU JUN 7 2007

ALZ011>015-017>050-081130-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
126 PM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ALTHOUGH THUNDERSTORMS ARE NOT EXPECTED TO BECOME WIDESPREAD THIS
AFTERNOON OR EVENING...ISOLATED STORMS WILL HAVE THE POTENTIAL OF
PRODUCING WIND GUSTS UP TO 45 MPH. THE BEST CHANCE FOR STRONG STORMS
WILL BE NEAR AND SOUTH OF U.S. HIGHWAY 80. THE STORMS WILL LOSE
INTENSITY AND COVERAGE WITH THE LOSS OF DAYTIME HEATING.

WET MICROBURST POTENTIAL:
BIRMINGHAM...MODERATE.
MONTGOMERY...MODERATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS ALL OF CENTRAL
ALABAMA ON FRIDAY AND SATURDAY. THESE STORMS WILL DEVELOP AHEAD OF A
WEAK FRONT AND WILL OCCUR DURING THE AFTERNOON HOURS. THE MAIN
THREATS WILL BE STRONG WIND GUSTS UP TO 45 MPH AND FREQUENT CLOUD TO
GROUND LIGHTNING.

NO ADDITIONAL HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

75

In the hours before

Special weather statement, Jun 7, 4:17 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
417 PM CDT THU JUN 7 2007

ALZ030-039-072145-
MARENGO-SUMTER-
417 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR MARENGO AND SUMTER
COUNTIES UNTIL 445 PM CDT...

AT 410 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF JEFFERSON...MOVING NORTHEAST AT 15
MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.
Special weather statement, Jun 7, 4:21 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
421 PM CDT THU JUN 7 2007

ALZ027-072145-
TALLADEGA-
421 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TALLADEGA COUNTY UNTIL 445
PM CDT...

AT 420 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 17 MILES SOUTHWEST OF TALLADEGA...MOVING NORTHEAST AT 20
MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

JRA
Local storm report, Jun 7, 4:36 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
436 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     NON-TSTM WND DMG E HARPERSVILLE          33.34N 86.43W
06/07/2007                   SHELBY             AL   TRAINED SPOTTER

            DEBRIS WAS SPOTTED IN THE ROADWAY ON HIGHWAY 280 JUST
            EAST OF HARPERSVILLE. TREES AND SEVERAL POWERLINES WERE
            REPORTED DOWN. THE REPORT CAME FROM SPOTTER VIA EMA IM.

&&

SUNGER
Special weather statement, Jun 7, 4:57 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
457 PM CDT THU JUN 7 2007

ALZ036-072230-
COOSA-
457 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR COOSA COUNTY UNTIL 530 PM
CDT...

AT 455 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER CENTRAL COOSA COUNTY...MOVING NORTHEAST AT 15 MPH.

THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND
FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL
TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE
AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY
SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL
AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE
THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO
SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER
OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER
THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES.

JRA
Special weather statement, Jun 7, 5:14 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
514 PM CDT THU JUN 7 2007

ALZ028-072245-
CLAY-
514 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CLAY COUNTY UNTIL 545 PM
CDT...

AT 511 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTHWEST OF ROSELLE...MOVING NORTHEAST AT 15
MPH.

THE PRIMARY THREATS ARE SMALL HAIL AND STRONG GUSTY WINDS 35 TO 45
MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. HAIL UP TO ONE HALF INCH
IN DIAMETER...DIME SIZE...WILL BE POSSIBLE. STRONG WINDS WILL BREAK
OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN
FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM
LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A
METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A
CABIN... USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS
SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES
AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30
MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR
ACTIVITIES.

JRA

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 11:42 AM CDTLake Wind AdvisoryBMXBibb, Blount, Calhoun, Cherokee, Chilton, Dallas and 17 more6 hr

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.